Ocular adverse effects of Topiramate: Two case reports
Ananya Mandal1, Suparna Chatterjee1, Sagarmay Bose2, Gautam Ganguly2
1 Department of Pharmacology, Institute of Postgraduate Medical Education and Research, Kolkata, India
2 Department of Neuromedicine (former attachment), Bangur Institute of Neurosciences and Psychiatry, Kolkata, India
Topiramate, an antiepileptic drug is reported to cause various ocular adverse effects like acute onset myopia, glaucoma. Visual field defect is an uncommon, serious treatment emergent adverse effect. We are reporting two cases of suspected topiramate induced visual field defects.
Both the cases were on topiramate for more than 6 months as add-on therapy at daily doses ranging from 100-150mg. The presenting complaints were insidious onset visual disturbances. Diagnosis was based of temporal association with drug intake, clinical examination and investigations. Automated perimetry revealed bilateral superior quadrantic and arcuate field defects in the two cases respectively. Marked improvement with drug dechallenge was noted which was also corroborated by perimetry. Using Naranjo«SQ»s ADR Probability Scale, both cases revealed a «DQ»probable«DQ» association with topiramate. This report intends to improve awareness amongst clinicians to facilitate early diagnosis and intervention.
Department of Pharmacology, Institute of Postgraduate Medical Education and Research, Kolkata
|How to cite this article:|
Mandal A, Chatterjee S, Bose S, Ganguly G. Ocular adverse effects of Topiramate: Two case reports.Indian J Pharmacol 2008;40:278-280
|How to cite this URL:|
Mandal A, Chatterjee S, Bose S, Ganguly G. Ocular adverse effects of Topiramate: Two case reports. Indian J Pharmacol [serial online] 2008 [cited 2021 Sep 28 ];40:278-280
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2008;volume=40;issue=6;spage=278;epage=280;aulast=Mandal;type=0